This is my first post, and honestly the first forum I have ever joined, but I need help, and I need help bad. I was diagnosed with depression/anxiety a little over 2 years ago. First, I was diagnosed with Cymbalta, which worked for the first 6 months, and I loved it and thought it was the end to this feeling. All of the sudden it seemed like the Cymbalta turned on my and started to make me feel extremely uneasy and anxious. I was experiencing nausea, sweats, restlessness, sleeplessness, etc. I know this was from the Cymbalta because I don't do any drugs, and rarely drink (especially not while I was on the Cymbalta).
I went back to my doctor, and she said that part of my depression/anxiety can stem from ADHD, which she then prescribed me 20mg twice/day to start, and advised me to go see a psychologist to take the "test" to determine if in fact I did have ADHD. I took the test at the very beginning of my junior year at college, and it turns out that my ADHD is far more severe than expected. The test showed that I was two standard deviations below the normal in reading, math, and science.
I then went to a doctor with my report who prescribed me 30mg Adderall twice/day. However, my anxiety was still there. I could focus much better in school, my grades were improving tremendously, and I felt like my life was coming together, other than the fact that I was constantly on edge if something little didn't go exactly how I wanted it to go.
I was then prescribed Zoloft, which like the Cymbalta, worked for about a half of a year, and then seemed to turn on me and make me feel the same kind of uneasiness, so I stopped taking it again (which I know is like the worst thing to do, but believe me, if you felt the way I did when you took the Zoloft/Cymbalta, you wouldn't take it either). I seriously dreaded taking it each and every day.
This summer, my girlfriend was diagnosed with cancer, and her surgery is scheduled for this week. It all kicked in yesterday for me, and I had one, if not the biggest anxiety attack of my life, to the point where I couldn't settle myself down. I went back to my doctor yesterday (July 22, 2013) to see what to do. She prescribed me Buspirone HCL 15mg (Take 1/2 to 1 twice daily as needed for anxiety), and gave me another bottle of Clonazepam 1mg to take as needed since I have relied a little bit more on those since the news of the cancer.
Does anyone have any advice on what to do for these attacks. I don't want to have to deal with one again, and I am afraid my doctor is just going to put me on another medication that works temporarily, and then turns around.
I'm so sorry your going through a hard time right now. I also have bad anxiety which seems to be worse in the summertime, my doctor told me that when your hot you feel your anxiety more because your heart is beating faster and your sweating more from the heat so firstly stay cool. I am against most meds but have found Clonazepam to be very helpful. I would take it often during this hard time. Try going for a long walk and let yourself relax, dont fight the anxiety. I wish I could give you more help but I wish you the best of luck with your go. Sending my prayers.
I have had really great results with taking 400 mg of magnesium once a day and 500 mg of the amino acid tryptophan three times a day. I use to suffer from panic attacks all day long everyday, but since taking them I havn't had 1 single panic attack .
Hi. Hope you are feeling a little better...yes, these ssri's can be great, but you need to find the right one. I also believe they can stop working. I have been on Zoloft, celexa, and Lexapro, probably each one for at least 5 years and then they seem to lose their effectiveness. I am having that problem with the Lexapro at the moment. But the docs don't believe that this can happen (stubborn).
And the clonazepam is an anti-anxiety drug, so definitely take that if you are feeling very anxious. But be careful because they can be very addictive.
Keep in close contact with your doc and tell him or her how you've been reacting to these. They do take up to 4 weeks to fully kick in also. Best of luck and hope your girlfriend is okay...take care!